Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 389, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 2008, 10:39 PM CDT for Craig County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 10:39 PM CDT (03:39 UTC)
- Expired
- Jun 3, 2008, 11:13 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Craig County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:23 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 040339
SVRTSA
OKC035-040445-
/O.NEW.KTSA.SV.W.0389.080604T0339Z-080604T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1145 PM CDT
* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 29 MILES WEST OF WELCH TO 34 MILES WEST OF WELCH...
MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WELCH AND
BLUEJACKET.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3698 9504 3695 9501 3674 9500 3673 9543
3694 9543 3695 9541 3700 9541 3699 9504
TIME...MOT...LOC 0339Z 267DEG 34KT 3700 9550 3677 9560
$$2 follow-up statements
000
WWUS54 KTSA 040404
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1104 PM CDT TUE JUN 3 2008
OKC035-040445-
/O.CON.KTSA.SV.W.0389.000000T0000Z-080604T0445Z/
CRAIG OK-
1104 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN CRAIG COUNTY...
AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF WELCH TO HOLLOW...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9504 3697 9504 3695 9501 3682 9501
3688 9527 3696 9536 3700 9536
TIME...MOT...LOC 0404Z 263DEG 39KT 3701 9509 3687 9517
$$000
WWUS54 KTSA 040413
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT TUE JUN 3 2008
OKC035-040423-
/O.CAN.KTSA.SV.W.0389.000000T0000Z-080604T0445Z/
CRAIG OK-
1113 PM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS TO 40 MPH WILL STILL BE POSSIBLE ACROSS FAR NORTHEASTERN
CRAIG COUNTY AS THIS LINE OF STORMS MOVES EASTWARD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 3699 9504 3697 9504 3695 9501 3682 9501
3688 9527 3696 9536 3700 9536
TIME...MOT...LOC 0413Z 263DEG 39KT 3702 9497 3688 9505
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:45 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 3, 9:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 945 PM CDT TUE JUN 3 2008 .DISCUSSION... FORECAST HAS BEEN...AND WILL CONTINUE TO BE...UPDATED FOR THE ONGOING CONVECTIVE COMPLEX TRACKING ACROSS NORTHEAST OKLAHOMA. THE SYSTEM HAS BEEN WELL ORGANIZED WITH MEASURED WINDS OVER 70 MPH...AND THE SEVERE WEATHER RISK WILL LIKELY CONTINUE EASTWARD ACROSS THE NORTHERN TIER OF THE FORECAST AREA. FURTHER SOUTH...OBSERVATIONS SUPPORT A MILD NIGHT AND NO OBVIOUS CHANGES NEEDED FOR OVERNIGHT LOW TEMPS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....07
Hazardous weather outlook, Jun 3, 8:45 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT TUE JUN 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 845 PM CDT TUE JUN 3 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...OSAGE...WASHINGTON...AND NOWATA COUNTIES. ONSET...AFTER 9 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTH OF A LINE FROM SAPULPA TO JAY. ONSET...AFTER 9 PM. AREA AT GREATEST RISK...NEAR THE OKLAHOMA KANSAS BORDER. DISCUSSION... SEVERE THUNDERSTORMS CONTINUE TO TRACK EASTWARD ACROSS NORTH CENTRAL OKLAHOMA...AND WILL LIKELY ENTER NORTHEAST OKLAHOMA WITHIN THE NEXT FEW HOURS. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL LARGER THAN GOLFBALLS...AND WINDS IN EXCESS OF 65 MPH. WHILE THE STORMS MAY TEND TO WEAKEN SOMEWHAT AS THEY CONTINUE EASTWARD...THEY WILL LIKELY MAINTAIN SEVERE WEATHER POTENTIAL. AN ISOLATED TORNADO ALSO REMAINS POSSIBLE ESPECIALLY NEAR ANY SURFACE BOUNDARIES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... A REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED...HOWEVER LOCAL SPOTTER GROUPS MAY NEED TO ACTIVATE ACROSS COUNTIES NEAR THE OKLAHOMA KANSAS BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... GUSTY SOUTHERLY WINDS AND HIGH HEAT INDEX VALUES WILL BE COMMON BY WEDNESDAY AFTERNOON AHEAD OF A DEVELOPING STRONG STORM SYSTEM. SEVERE WEATHER WILL OCCUR ACROSS MUCH OF THE CENTRAL UNITED STATES ON THURSDAY AND CONTINUE INTO FRIDAY. CURRENTLY...THURSDAY NIGHT INTO FRIDAY MORNING APPEARS THE MOST LIKELY TIMEFRAME FOR IMPACTS INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. TORNADOES AND LARGE HAIL WILL BE COMMON WITH THE INITIAL STORM DEVELOPMENT...WITH A TRANSITION TOWARD DAMAGING WINDS AND HAIL LATER THURSDAY NIGHT INTO FRIDAY. WIDESPREAD SEVERE WEATHER IS POSSIBLE INTO THE TULSA FORECAST AREA WITH THIS EVENT. THE TIMING AND IMPACTS WILL CONTINUE TO BE REFINED IN LATER FORECASTS. EMERGENCY MANAGEMENT PLANNING STATEMENT... SEVERE WEATHER WATCHES AND WARNINGS WILL OCCUR LATE THURSDAY INTO FRIDAY. IMPACTS WILL LIKELY INCLUDE DAMAGING WINDS AND LARGE HAIL... AND COMMUNICATION EQUIPMENT SHOULD BE CHECKED PRIOR TO THIS EVENT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jun 3, 10:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND GST FORAKER 36.87N 96.57W
06/03/2008 M67 MPH OSAGE OK MESONET
&&
DMJLocal storm report, Jun 3, 10:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM TSTM WND GST WANN 36.92N 95.80W
06/03/2008 M62 MPH NOWATA OK EMERGENCY MNGR
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 3, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 78 min |
| Jun 3, 10:59 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| Jun 4, 6:36 AM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| Jun 4, 11:02 AM CDT | Wind Advisory | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.